Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 15, 2015, 2:45 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 15, 2015, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:00 PM CDT | FLASH FLOOD | Beggs, OK | SEVERAL ROADS FLOODED DUE TO HEAVY RAIN. TOTAL OF 4.25 INCHES SINCE MIDNIGHT. SOME ROADS REPAIRED FROM MAY FLOODED ARE BEING WASHED AWAY. |
| Jun 15, 3:00 PM CDT | FLASH FLOOD | Beggs, OK | SEVERAL ROADS FLOODED DUE TO HEAVY RAIN. TOTAL OF 4.25 INCHES SINCE MIDNIGHT. SOME ROADS REPAIRED FROM MAY FLOODS ARE BEING WASHED AWAY. |
| Jun 15, 3:09 PM CDT | FLASH FLOOD | 2 Sse Bixby, OK | REPORT OF FLOODING FROM 171ST STREET SOUTH TO 191ST SOUTH AROUND MINGO AND GARNETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WGUS54 KTSA 151945
FFWTSA
OKC037-101-107-111-143-160000-
/O.NEW.KTSA.FF.W.0084.150615T1945Z-150616T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTH CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA...
SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 700 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 2
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
OKMULGEE...BALD HILL...BEGGS...MOUNDS...OKFUSKEE...OKMULGEE STATE
PARK...PRESTON...SLICK AND WELTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3586 9617 3594 9583 3590 9580 3590 9582
3586 9582 3586 9575 3579 9569 3564 9583
3546 9644 3570 9661
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:38 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 15, 2:38 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUN 15 2015
.DISCUSSION...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THURSDAY. SIGNIFICANT AND POTENTIALLY
LIFE THREATENING FLASH FLOODING WILL BE POSSIBLE INCLUDING MAIN-
STEM RIVER FLOODING...ESPECIALLY WED/THU AS TROPICAL SYSTEM LIFTS
NORTH INTO THE AREA.
BANDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ONGOING
ACROSS THE REGION THIS AFTERNOON. PW'S REMAIN HIGH...IN THE 1.9
TO 2.0 INCH RANGE. THE HEAVY RAINFALL THREAT WILL CONTINUE AT
LEAST THROUGH THE EVENING HOURS. WEAK FRONTAL BOUNDARY WILL
APPROACH NORTHEAST OKLAHOMA INTO TUESDAY AND WILL PROVIDE THE
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE DAY.
ALTHOUGH TIMING DIFFERENCES REMAIN IN A FEW OF THE OPERATION
MODELS...REMNANTS OF TROPICAL SYSTEM EXPECTED TO MOVE OUT OF THE
GULF OF MEXICO AND INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WEDNESDAY INTO THURSDAY. ECMWF REMAINS THE OUTLIER CONCERNING
TIMING AND IS MUCH SLOWER WITH PROGRESSION OF LOW. TRENDED CLOSER
TOWARDS THE GFS SOLUTION WHICH IS FASTER BUT NOT AS FAST AS LATEST
12Z NAM. WIDESPREAD 4 TO 7 INCHES WILL BE COMMON ACROSS THE WATCH
AREA WITH LOCALLY HIGHER AMOUNTS TO AROUND 10 INCHES. GIVEN THE
CURRENT PROJECTED FORECAST TRACK...HIGHEST RAINFALL AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IT IS
POSSIBLE THAT HEAVIER RAINFALL AXIS COULD SHIFT/EXPAND FURTHER
NORTH DEPENDING ON HOW TROPICAL SYSTEM EVOLVES OVER THE NEXT 24
HOURS.
LINGERING PRECIPITATION CHANCES WILL CONTINUE THROUGH THE WEEKEND
AS A MOIST AIR-MASS REMAINS IN PLACE. UPPER RIDGE WILL BUILD OVER
THE SOUTHERN PLAINS INTO NEXT WEEK WITH HOT/HUMID CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 82 71 82 / 60 60 60 80
FSM 73 85 73 85 / 60 80 80 80
MLC 71 81 72 81 / 60 80 80 80
BVO 69 82 69 82 / 60 60 50 60
FYV 69 80 69 80 / 60 80 80 80
BYV 69 81 69 81 / 60 90 80 90
MKO 71 82 70 82 / 60 80 80 80
MIO 69 83 69 83 / 60 70 70 80
F10 71 82 71 82 / 60 70 80 80
HHW 72 83 72 83 / 60 80 80 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....12Hazardous weather outlook, Jun 15, 2:14 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 214 PM CDT MON JUN 15 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 214 PM CDT MON JUN 15 2015 ...SIGNIFICANT FLASH FLOODING AND RIVER FLOODING POSSIBLE BY MID WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH SOME OF THE ACTIVITY LIKELY CONTINUING INTO THE OVERNIGHT HOURS. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 45 MILES AN HOUR THIS AFTERNOON BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. LOCALLY HEAVY RAINFALL IS EXPECTED AS WELL...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES LIKELY ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMAINS OF A TROPICAL SYSTEM ARE FORECAST TO MOVE OUT OF THE GULF OF MEXICO AND INTO PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MID WEEK. SEVERAL INCHES OF RAIN WILL BE LIKELY ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ALONG WITH THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING. UNCERTAINTIES STILL PERSIST CONCERNING THE EXACT TRACK OF THIS SYSTEM...AND PRECIPITATION TIMING AND AMOUNTS WILL CONTINUE TO BE REFINED OVER THE NEXT FEW DAYS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT GROUPS SHOULD PREPARE FOR THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING INTO THE MIDDLE PART OF THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:17 AM CDT | Areal Flood Advisory | TSA | Okmulgee, Tulsa, Wagoner | 58 min |
| Jun 15, 9:19 AM CDT | River Flood Advisory | TSA | Ottawa | 3 days |
| Jun 15, 10:37 AM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 2 hr |
| Jun 15, 10:39 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 2 hr |
| Jun 15, 12:01 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 119 min |
| Jun 15, 1:23 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 2 hr |
| Jun 15, 2:06 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 4 days |
| Jun 15, 3:48 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Muskogee | 117 min |
| Jun 15, 3:52 PM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 113 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.